Advertisement

Is it possible to overdose on albuterol?

It is possible to overdose on albuterol. Too much of this drug, which treats lung conditions such as asthma by opening up airways, can be life threatening. Instead of opening airways, too much albuterol can cause them to suddenly constrict, making it even harder to breathe. Other signs of an albuterol overdose can include:
  • trouble falling asleep or staying asleep
  • lack of energy
  • excessive tiredness
  • dizziness
  • nausea
  • dry mouth
  • uncontrollable shaking of a part of the body
  • headache
  • nervousness
  • fast, irregular or pounding heartbeat
  • chest pain
  • seizures
If you experience any of these symptoms, stop taking the medicine and seek immediate medical help. And make sure you understand how much albuterol you are supposed to take.

Continue Learning about Albuterol

What should I avoid while taking Albuterol?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
You may need to avoid certain prescription medications and over-the-counter drugs while taking a...
More Answers
Is it safe to take albuterol extended-release tablets if I'm pregnant?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Studies have found that albuterol extended-release tablets can cause birth defects in animals, b...
More Answers
Why would my doctor prescribe albuterol syrup?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Albuterol syrup may be prescribed for people who cannot or do not want to take this drug in its ...
More Answers
How does albuterol treat hyperkalemia?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Albuterol lowers the elevated potassium levels in the bloodstream that characterize hyperkalemia...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.